MAUDE Adverse Event Report: COOK INC OPEN-END FLEXI-TIP URETERAL CATHETER; GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY

COOK INC OPEN-END FLEXI-TIP URETERAL CATHETER; GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY
Catalog Number 021305
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510k #: pre-amendment (b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.Medwatch: mw5080534.
 
Event or Problem Description
The user facility report # mw5080534 was received and the report showed the customer reported, a piece of the open-end flexi-tip ureteral catheter sheared off during case.It is believed that all pieces were removed from the patient.This is now the 3rd device issue with this product.Reference mdr # 1820334-2018-03443 and mdr# 1820334-2018-03444 for the other devices reported to have the same alleged malfunction.No adverse event have been reported as a result of the alleged malfunction.Additional information has been requested regarding the patient and the event.At the time of this report, no further information has been provided.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: the complaint device was not returned for an evaluation.Without the complaint device, a device failure analysis was unable to be performed.A document based investigation was conducted including a review of complaint history, the device history record, manufacturing instructions, and quality control data.The device history record was reviewed.There were no non-conformances noted that would have caused or contributed to the reported failure mode.A search of complaint records revealed this complaint is the only one associated with complaint lot number 9048939.A review of the device history record did not identify any anomalies.No other customers have reported complaints on the same lot.The device was not returned; therefore, a returned device analysis could not be carried out.The cause of the complaint could not be established.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.
 
Event or Problem Description
There has been no new information received since the last report was submitted.

Brand Name
OPEN-END FLEXI-TIP URETERAL CATHETER
Common Device Name
GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8115599
Report Number1820334-2018-03442
Device Sequence Number1578307
Product Code GBL
UDI-Device Identifier00827002145214
UDI-Public(01)00827002145214(17)210726(10)9048939
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 12/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2021
Device Catalogue Number021305
Device Lot Number9048939
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/05/2018
Supplement Date Received by Manufacturer12/21/2018
Initial Report FDA Received Date11/29/2018
Supplement Report FDA Received Date12/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1